I had a sudden episode of 'going over the edge' vertigo while driving. It 'froze' me...as the road seemed to 'flip' and I felt I was going 'off rhe edge'. I stopped suddenly, and was just shaking in cold fear. A CHP officer (luckily) came along the off-ramp, and helped me. He moved my car, and had me taken to the nearby hospital in Sacramento. After all the usual 'scans' etc. were done, no one could find anything "wrong'. An ER doctor came on at the shift change, and was asking me all kinds of questions. Suddenly, he said.."oh, that's most likely the cause....after he asked about meds, and I said I was on long term MINOCYCLINE for acne. He said it was rare, but notorious for causing exactly what I had happen to me. I was stunned....this wasn't just 'dizziness' ...it was incapacitating!! He said he had seen it before, and that once it has happened, (even though you stop the mediction) you could have occasional 'flashbacks' so to speak, occur for a long time ,or not at all. The brain 'remembers' the 'going over the cliff' fear, and when you are in a similar situation of 'motion' and horizon/edge being close, you can have flashback of the cold fear and sense of dizziness that occurred. Once I stopped the Minocycline, I never had another total 'vertigo' episode...but I have had a few of the 'flashback' memories of cold fear and slight dizziness etc. Almost always on an 'elevated' freeway or ramp, with no guardrails to visually mark an 'edge' or the horizon. As time passes, they are very rare now. But BE AWARE that ANTIBIOTICS can cause VERTIGO....not just 'dizziness!
This is interesting...do you know if Atenolol (anti-hypertensive med) can cause vertigo as well?? I was recently put on Atenolol 25 mg (I only take 12.5mg/day) for high blood pressure, but my physician doesn't believe that it can cause all of the symptoms I'm experiencing - MS-like symptoms. I check my blood pressure everytime I experience the vertigo to see if it has dropped too low which could explain the feeling like I'm going to pass out, but it's always normal. The vertigo I feel resembles like I am getting off of an escalator or on a boat that will not stop rocking, and it's worse when I'm in a sitting position or standing still position...weird!
I have has vertigo for 5 months now, I have seen 2 ENT specialist the 1st said that I had stress and that was the cause, I am not under stress, the second said I had brain trama, I know I don't. Then I saw a GP and she told me I had a ear infection. I was put on antbiotic's and I was feeling great and then I had a allergic reaction to them and I was taken off them by another doctor who said that the ear infection had cleared up. I am dizzy all over again. I am losing my mind!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.